Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 16, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Apr 14, 2017, 10:18 AM EDT. It took effect at Apr 14, 2017, 8:00 PM EDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2017, 10:18 AM EDT (14:18 UTC)
- In effect from
- Apr 14, 2017, 8:00 PM EDT
- Expired
- Apr 16, 2017, 2:00 PM EDT
- In force
- 42 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
413 WHUS72 KMFL 141418 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1018 AM EDT FRI APR 14 2017 AMZ650-651-670-671-142230- /O.NEW.KMFL.SC.Y.0016.170415T0000Z-170416T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 1018 AM EDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY. * WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
5 follow-up statements
658 WHUS72 KMFL 141913 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 313 PM EDT FRI APR 14 2017 AMZ630-150315- /O.EXA.KMFL.SC.Y.0016.170415T0000Z-170416T1200Z/ BISCAYNE BAY- 313 PM EDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY. * WINDS...EAST WINDS AROUND 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ650-651-670-671-150315- /O.CON.KMFL.SC.Y.0016.170415T0000Z-170416T1200Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 313 PM EDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... * WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
564 WHUS72 KMFL 142343 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 743 PM EDT FRI APR 14 2017 AMZ630-650-651-670-671-150800- /O.CON.KMFL.SC.Y.0016.170415T0000Z-170416T1200Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 743 PM EDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT OVER THE OPEN ATLANTIC OCEAN. EAST WINDS AROUND 20 KT FOR BISCAYNE BAY. * SEAS...5 TO 7 FEET. ROUGHEST SEAS ALONG THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
809 WHUS72 KMFL 150750 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 350 AM EDT SAT APR 15 2017 AMZ630-650-651-670-671-160000- /O.CON.KMFL.SC.Y.0016.000000T0000Z-170416T1200Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 350 AM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...EAST NORTHEAST 20 TO 25 KT WITH GUSTS UP TO 30 KT. EAST WIND AROUND 20 KNOTS * SEAS...5 TO 8 FEET, HIGHEST IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
068 WHUS72 KMFL 152346 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 746 PM EDT SAT APR 15 2017 AMZ630-650-651-670-671-161200- /O.CON.KMFL.SC.Y.0016.000000T0000Z-170416T1200Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 746 PM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...EAST 20 TO 25 KT. * SEAS...5 TO 7 FEET. ROUGHEST SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
192 WHUS72 KMFL 160753 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 353 AM EDT SUN APR 16 2017 AMZ630-650-651-670-671-161800- /O.EXT.KMFL.SC.Y.0016.000000T0000Z-170416T1800Z/ BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 353 AM EDT SUN APR 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...EAST AROUND 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET, HIGHEST IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 7:46 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 14, 7:46 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Miami FL 746 AM EDT Fri Apr 14 2017 .AVIATION... VFR conditions will continue to prevail through the TAF period. A brief passing shower with MVFR conditions cannot be ruled out at the east coast TAF sites this afternoon, but chances are too low to include VCSH at this time. Winds will pick up out of the east later this morning with some gusts over 20 kts at times. && .PREV DISCUSSION... /issued 404 AM EDT Fri Apr 14 2017/ DISCUSSION... No significant changes to the forecast tonight, as high pressure continues to build over Bermuda. This will keep the wind out of the northeast to east through the middle of next week. This high will also bring areas of moisture around it, which will bring periodic chances of showers for South Florida over the next week. A ridge at 500mb should keep the majority of convection from developing into anything more than showers, some of which may be heavy at times. However, also can not rule out an occasional thunderstorm within the showers. but, the uncertainty is currently too high to mention in the forecast for now, especially given PWATs are forecast to run only around an inch. By the middle of next week, PWATs look to significantly increase, rising to around 1.75 inches by Thursday. This has allowed for more widespread chance PoPs across South Florida for Thursday, thus far our best chance for rain, including for the drought stricken areas of Southwest Florida and portions of the interior. Indications are, the moisture may stick around for the remainder of next week, and possibly into next weekend. MARINE... High pressure building over Bermuda will keep the fetch from the northeast to east for the next several days. The pressure gradient looks to be strong enough for the wind to increase to 20 to 25 kts over the Atlantic waters tonight. This would cause seas to build to 6 to 7 feet across the Atlantic waters, especially in the Gulf Stream. This may prompt a Small Craft Advisory to be issued later today for the Atlantic waters, which may last until sometime Sunday, when the wind looks to begin to subside. Along with the high wind and seas, there looks to be increasing chances of rain showers , particularly from the middle of next week possibly into the weekend, with the best chances so far on Thursday. BEACH FORECAST... The breezy northeast to easterly wind will bring a high risk of rip currents for the Atlantic beaches through at least today, and this evening. It is possible that they may persist through the weekend, as there looks to be no significant change to the wind at this time. However, before extending it through the weekend, will allow for more model runs to occur to increase certainty they will persist. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 81 72 81 71 / 30 30 20 20 Fort Lauderdale 81 73 80 72 / 30 30 30 30 Miami 82 71 81 72 / 20 30 30 30 Naples 84 65 86 64 / 10 0 10 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through this evening for FLZ168-172-173. AM...None. GM...None. && DISCUSSION...13 MARINE...13 AVIATION...22/KS BEACH FORECAST...13
Hazardous weather outlook, Apr 14, 4:29 AM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 429 AM EDT Fri Apr 14 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 151200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 429 AM EDT Fri Apr 14 2017 ...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a High Risk of rip currents for the Atlantic beaches. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY An elevated risk of rip currents may continue for the Atlantic beaches into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.